[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 18.207.255.49. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
August 1976

Gastrointestinal Side Effects Associated With Clindamycin: 1,000 Consecutive Patients

Author Affiliations

From the Division of Allergy, Immunology, and Infectious Diseases, Palo Alto Medical Research Foundation, Palo Alto, Calif, and the Department of Medicine, Stanford University School of Medicine, Stanford, Calif.

Arch Intern Med. 1976;136(8):876-879. doi:10.1001/archinte.1976.03630080018007
Abstract

The incidence and parameters associated with diarrhea related to clindamycin usage were studied in a population of both inpatients and outpatients. Diarrhea occurred in 66 (6.6%) of the 1,000 patients. In three of them, substantial morbidity was associated with the diarrhea. Of the multiple parameters that were evaluated, a significant association with diarrhea was found only for age (patients over the age of 20 years) (P <.01) and sex (females) (P <.005). Interestingly, dose, duration, and route of administration showed no significant relationship to diarrhea (P >.05).

(Arch Intern Med 136:876-879, 1976)

×